New Posts New Posts RSS Feed - Aching legs, extreme fatigue
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

Aching legs, extreme fatigue

 Post Reply Post Reply
Author
Kerin View Drop Down
Groupie
Groupie
Avatar

Joined: Nov 05 2012
Location: Georgia
Status: Offline
Points: 49
Post Options Post Options   Thanks (0) Thanks(0)   Quote Kerin Quote  Post ReplyReply Direct Link To This Post Topic: Aching legs, extreme fatigue
    Posted: Mar 20 2013 at 2:41pm
I finished chemo in Feb. (AC and Taxol), radiation end of February. I have been working out, energy seemed to be coming back. Then, last week my legs started aching all the time and I'm very tired. I stopped working out for a week to see if it made any difference. No change. Had bloodwork done and everything came back good. I take vitamins and supplements. Anybody else experiencing this? It's so hard to do anything, I'm so tired and legs ache so bad!
Back to Top
Kerin View Drop Down
Groupie
Groupie
Avatar

Joined: Nov 05 2012
Location: Georgia
Status: Offline
Points: 49
Post Options Post Options   Thanks (0) Thanks(0)   Quote Kerin Quote  Post ReplyReply Direct Link To This Post Posted: Mar 20 2013 at 3:06pm
Actually finished chemo in December. I had 1.3cm, neg. nodes
Back to Top
overwhelmed View Drop Down
Senior Member
Senior Member


Joined: Apr 06 2010
Location: Greenville, SC
Status: Offline
Points: 490
Post Options Post Options   Thanks (0) Thanks(0)   Quote overwhelmed Quote  Post ReplyReply Direct Link To This Post Posted: Mar 20 2013 at 4:18pm
Kerin,
I ended AC in October and rads in Dec of 2010.  I was on the mend and then one day I walked too far on already sore fee (it was a 5k for American Cancer Society) and I had some pretty bad foot pain for several months.  I could barely walk for a few weeks, and the only thing that helped was physical therapy.  It was decided that some of the joints had been damaged, likely through chemo, and I essentially altered the way I walked and stressed the bones on the top of my feet.  My feet still ache, but nothing like they did. 
 
With that said, if the pain continues for two weeks talk to your onc.  Many of us have had some pretty significant residual pain, so I would think all will be okay.  Your body needs time to heal and fatigue and pain aren't unusual.
 
I hope you begin feeling better soon.
 
Lori
DX ILC TNBC 3/10 at 50, Stage IIb; Grade 3; 5.1 to 7 cm,SNB neg;TC-6 rnds, 30 rads, Avastin-18 rnds, BRAC 1&2-
Back to Top
beck View Drop Down
Senior Member
Senior Member
Avatar

Joined: Nov 30 2012
Location: ILLINOIS
Status: Offline
Points: 276
Post Options Post Options   Thanks (0) Thanks(0)   Quote beck Quote  Post ReplyReply Direct Link To This Post Posted: Mar 20 2013 at 5:15pm
yes if you over due it you will pay , ive been through chemo twice and this is what happens to me , glad to say itss been a little over a year , and some of the aches are getting better take care   Beck
ER postive in 2007 10 nodes in underarm,primary unknown, right side, did chemo and rad. Dec. 2011 TN left side 1.5 CM no nodes stage 1 did cmf chemo and rads.
Back to Top
Kerin View Drop Down
Groupie
Groupie
Avatar

Joined: Nov 05 2012
Location: Georgia
Status: Offline
Points: 49
Post Options Post Options   Thanks (0) Thanks(0)   Quote Kerin Quote  Post ReplyReply Direct Link To This Post Posted: Mar 20 2013 at 6:24pm
Thanks. It's so frustrating. You think you are finally starting to feel normal again - I feel like I did when my blood counts were low during chemo. All blood work is good though. Will see oncologist if it continues.
Back to Top
overwhelmed View Drop Down
Senior Member
Senior Member


Joined: Apr 06 2010
Location: Greenville, SC
Status: Offline
Points: 490
Post Options Post Options   Thanks (0) Thanks(0)   Quote overwhelmed Quote  Post ReplyReply Direct Link To This Post Posted: Mar 20 2013 at 9:39pm
Kerin,
Looking back on it all, I would say that what took me most by surprise was the time it took to feel "normal" again.  A friend told me it takes a year, and I would say she isn't too far off.  You don't feel terrible, like you did when you were undergoing chemo, but you don't feel right either.  Just keep trying to do what you can and give your body time to heal.  I got better almost overnight.  I would go for walks at the same track and struggle to climb up a very small hill.  One day I didn't have a problem with it.  I really went from winded to not problem within a week.  So, it was pretty dramatic, but it did take almost a year.  So, don't be too hard on yourself.  Keep trying, but if it hurts, listen to your body.  If you need to nap, do it.  You have been through a battle and you need to give yourself permission to heal.
 
Lori


Edited by overwhelmed - Mar 20 2013 at 9:40pm
DX ILC TNBC 3/10 at 50, Stage IIb; Grade 3; 5.1 to 7 cm,SNB neg;TC-6 rnds, 30 rads, Avastin-18 rnds, BRAC 1&2-
Back to Top
MarissaK View Drop Down
Groupie
Groupie
Avatar

Joined: Jan 06 2013
Location: Northern Cali
Status: Offline
Points: 84
Post Options Post Options   Thanks (0) Thanks(0)   Quote MarissaK Quote  Post ReplyReply Direct Link To This Post Posted: Mar 20 2013 at 10:34pm
Hello. I finished chemo in Sept and had surgery in Oct. After healing for roughly 6 weeks I started to feel pretty good and energetic through almost the end of the year. I started rads the 3rd wk of Dec & between then through Feb I had horrible leg/knee pain (both legs) to the point I could hardly walk my joints hurt so bad. I think the cold, winter weather made it act up more, and if I'd go snowboarding it was really awful. I had excruciating leg pain on the Taxol (especially after getting the neulasta injection), so I surmise it was residual from that and will continue to be annoying when it's cold (like arthritis or something). The pain has since let up.

I felt pretty fatigued during rads, but after finishing the 1st wk of Feb I started to get my energy back again (for about a month). That was short lived! Now, here I am again feeling drained and having upper body aches (back, abdomen, sides). I have been walking a lot, using the treadmill and doing yoga. Instead of gaining energy I feel as though the working out makes me hurt more. I'm really trying to get back to the physical level I was at pre-diagnosis, but it's tough & I'm impatient. I especially hate that I can't do a push up like before (stupid expanders!). Every time I have all these aches I'm fearful something has spread somewhere. I guess our bodies really take a beating from all the treatments & it just takes time...

Anyhow, you're not alone!   
DX 5/18/12 at age 34. Stage IIIC IDC TNBC, grade 3, 3 cm (multiregional nodal involvement). DD ACT complete 9/5/12. BMX 10/15/12, ALND: 0/12 nodes. pCR. Rads x 25 + 3 boosts completed 2/6/13. BRCA neg
Back to Top
beck View Drop Down
Senior Member
Senior Member
Avatar

Joined: Nov 30 2012
Location: ILLINOIS
Status: Offline
Points: 276
Post Options Post Options   Thanks (0) Thanks(0)   Quote beck Quote  Post ReplyReply Direct Link To This Post Posted: Mar 21 2013 at 7:45am
ive been there , there is a place on this forum where we we all talking about our aches and pains , some of them were having problems many years later, and my doctor dosent get it, i wish i had an older doctor , this one is in his early 30s, he has alot to learn, i was in for my check up yesterday, and told him my pains were some better, he looked at me like i was nuts im not young mind you , but stay pretty active, my 16 year old grand daughter has lived here since she was 3 , so she and her friends keep me busy, anyway he says you havent done chemo for a long time , you shouldnt have any pains, what i thought he needs to get on here, my last chemo was just last spring, im olny 9 months out, they sure as hell just dont get it, they need a drug for all of them to take, that gives you the sensation of having chemo, as a training for these doctors ...   Beck
ER postive in 2007 10 nodes in underarm,primary unknown, right side, did chemo and rad. Dec. 2011 TN left side 1.5 CM no nodes stage 1 did cmf chemo and rads.
Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 12.01
Copyright ©2001-2018 Web Wiz Ltd.